# SDR 95ZZZX1295

- Difficulty date: February 28, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N422DJ
- Make and model: Piper PA-28-236
- Aircraft serial: 287911281
- System (JASC): 3416 · Altimeter, Barometric/Encoder
- Part: Disc Pointer
- Part number: 34120C
- Condition: Chafe Screw
- Location: Back Surface
- Component: Unitedinst, 5934PD1
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THIS IS A FACTORY SEALED INSTRUMENT MFG IN 4-79.  DISC POINTER HAD CIRCULAR SCRATCH WERE IT CONTACTED ONE OF THE DIAL SCREWS.  IN SIMILAR ALTIMETERS, PILOTS HAVE REPORTED HANG-UPS OF UP TO 1,000 FEET, IN DESCENT, DUE TO THIS PROBLEM.  ONE CRITICAL MECHANISM SHAFT HAD AN END SHAKE OF .0012 INCH, THE SPEC MIN IS .0020 INCH. A TENACIOUS BLACK DEPOSIT WAS SEEN ON TRACKING AREA OF HAND STAFF PINION.  A TENACIOUS YELLOW DEPOSIT WAS SEEN ON TRACKING SURFACE OF HAIR SPRING PINION.  THESE DEPOSITS APPEARED TO BE A POLISHING ROUGE.  HEAVY MOLY/KOTE WAS REMOVED FROM BEARING SURFACES OF THE TOP PLATE.  WHEN THIS DEPOSIT WAS REMOVED, FRICTION IN THE TOP PLATE WAS REDUCED TO ONE-SIXTH THE ORIGINAL VALUE.
